Alert archive / New Mexico / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 22, NWS Albuquerque, NM

May 23, 2014Guadalupe County, San Miguel County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at May 23, 2014, 6:55 PM MDT for Guadalupe County, San Miguel County, New Mexico. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 23, 2014, 6:55 PM MDT (00:55 UTC)
Expired
May 23, 2014, 7:45 PM MDT
In force
50 min
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon

Counties Guadalupe County, NM, San Miguel County, NM

The radar

The Cannon AFB radar (KFDX), 146 km from the middle of the area, began a volume at 00:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 23, 3:57 PM MDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 0.9 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 00:00Z on 2014-05-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 00:00Z on 2014-05-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1323 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
207 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

160 
WUUS55 KABQ 240055
SVRABQ
NMC019-047-240145-
/O.NEW.KABQ.SV.W.0022.140524T0055Z-140524T0145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
655 PM MDT FRI MAY 23 2014

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL GUADALUPE COUNTY IN EAST CENTRAL NEW MEXICO
  SOUTH CENTRAL SAN MIGUEL COUNTY IN NORTHEAST NEW MEXICO

* UNTIL 745 PM MDT

* AT 648 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
  LOCATED NEAR DILIA...OR ABOUT 26 MILES NORTHWEST OF SANTA ROSA...
  AND MOVING NORTHEAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  TECOLOTITO...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE STORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. MOVE INDOORS AND
AVOID WINDOWS.

&&

LAT...LON 3549 10512 3522 10462 3505 10503 3513 10519
TIME...MOT...LOC 0055Z 212DEG 15KT 3515 10505

$$
3 follow-up statements
772 
WWUS55 KABQ 240109
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
709 PM MDT FRI MAY 23 2014

NMC019-047-240145-
/O.CON.KABQ.SV.W.0022.000000T0000Z-140524T0145Z/
GUADALUPE NM-SAN MIGUEL NM-
709 PM MDT FRI MAY 23 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM MDT
FOR SOUTH CENTRAL SAN MIGUEL AND NORTH CENTRAL GUADALUPE COUNTIES...

AT 700 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR DILIA...OR ABOUT 26 MILES NORTHWEST OF SANTA ROSA...
MOVING NORTHEAST AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  RURAL SAN MIGUEL COUNTY..
  RURAL GUADALUPE COUNTY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INSIDE A STURDY
BUILDING AND STAY AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MDT
SATURDAY MORNING FOR SOUTHEASTERN NEW MEXICO.

&&

LAT...LON 3547 10511 3522 10463 3509 10501 3514 10515
TIME...MOT...LOC 0110Z 212DEG 15KT 3520 10501

$$
144 
WWUS55 KABQ 240136
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
736 PM MDT FRI MAY 23 2014

NMC019-047-240145-
/O.CON.KABQ.SV.W.0022.000000T0000Z-140524T0145Z/
GUADALUPE NM-SAN MIGUEL NM-
736 PM MDT FRI MAY 23 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM MDT
FOR SOUTH CENTRAL SAN MIGUEL AND EXTREME NORTH CENTRAL GUADALUPE
COUNTIES...

AT 730 PM MDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
 THIS STORM WAS LOCATED OVER SOUTH CENTRAL SAN MIGUEL COUNTY...OR
ABOUT 27 MILES SOUTHEAST OF LAS VEGAS...MOVING NORTHEAST AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  RURAL SAN MIGUEL COUNTY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INSIDE A STURDY
BUILDING AND STAY AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MDT
SATURDAY MORNING FOR SOUTHEASTERN NEW MEXICO.

&&

LAT...LON 3518 10491 3525 10508 3543 10505 3537 10491
      3527 10472
TIME...MOT...LOC 0136Z 212DEG 15KT 3529 10494

$$
268 
WWUS55 KABQ 240145
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
745 PM MDT FRI MAY 23 2014

NMC019-047-240155-
/O.EXP.KABQ.SV.W.0022.000000T0000Z-140524T0145Z/
GUADALUPE NM-SAN MIGUEL NM-
745 PM MDT FRI MAY 23 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL SAN MIGUEL AND
EXTREME NORTH CENTRAL GUADALUPE COUNTIES HAS EXPIRED...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT HEAVY RAINS...
SMALL HAIL AND GUSTY WINDS ARE STILL POSSIBLE FROM THIS THUNDERSTORM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MDT
SATURDAY MORNING FOR SOUTHEASTERN NEW MEXICO.

LAT...LON 3518 10491 3525 10508 3543 10505 3537 10491
      3527 10472
TIME...MOT...LOC 0136Z 212DEG 15KT 3529 10494

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 6:06 PM MDT, 49 minutes earlier.

Area forecast discussion, May 23, 6:06 PM MDT, 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
606 PM MDT FRI MAY 23 2014

.AVIATION...
00Z TAF CYCLE
STILL SOME SPOTTY MVFR CIGS AREAS NEAR AND EAST OF A LINE FROM
ROUGHLY DULCE TO SAN YSIDRO MAY WELL LINGER INTO THE EVENING AND
MAY EXPAND SOME OVERNIGHT DUE TO MOIST AIR MASS AND ONGOING SHRA
AND TSRA. SHRA AND TSRA...A FEW OF THE LATTER POSS SEVERE WITH
LARGE HAIL AND VERY STRONG GUSTS...WILL EXPAND ACROSS THE EAST
HALF OF THE STATE...WHILE CONTINUING IN LESS WIDESPREAD COVERAGE
AND WITH LOWER SEVERE RISK SEVERAL HOURS INTO THE EVENING ACROSS
BERNALILLO AND SOCORRO COUNTY ON WESTWARD. AFTER 07Z PRECIPITATION
SHOULD BECOME LESS CONVECTIVE AND MORE STRATIFORM. SOME MT
OBSCURATIONS WILL ALSO BE LIKELY ACROSS THE NORTHERN MTS AND THE
REST OF THE CENTRAL MT CHAIN. HIGHEST CONFIDENCE IN TSRA THIS
EVENING AFTERNOON AT SAF...LVS...ROW...ABQ...AEG AND TO A SLIGHTLY
LESSER DEGREE TCC...GUP AND FMN. BRIEF PERIODS OF MVFR CONDITIONS
POSSIBLE WITH ANY STORM THAT IMPACTS A TERMINAL SITE. RADAR
TRENDS AND DEVELOPMENT AND DECAY OF CONVECTION WILL LIKELY
NECESSITATE RATHER FREQUENT AMENDMENTS. SIMILAR SCENARIO SETS UP
AGAIN FOR SATURDAY WITH BEST POTENTIAL FOR SEVERE TSRA TO BE A
LITTLE FARTHER TO THE EAST AND SE.

43

&&

.PREV DISCUSSION...312 PM MDT FRI MAY 23 2014...
.SYNOPSIS...
ACTIVE WEATHER WILL CONTINUE OVER MUCH OF NORTHERN AND CENTRAL NEW
MEXICO THROUGH THE MEMORIAL DAY WEEKEND AS A LOW PRESSURE SYSTEM
MEETS UP WITH ABUNDANT MOISTURE FROM THE GULF OF MEXICO. NUMEROUS
SHOWERS AND THUNDERSTORMS WILL CONTINUE TO PERIODICALLY DEVELOP
OVER CENTRAL...EASTERN...AND NORTHERN SECTIONS OF THE STATE TODAY
AND TONIGHT WITH JUST A FEW STRAY STORMS POSSIBLE IN THE
SOUTHWESTERN MOUNTAINS. SOME STORMS IN THE EASTERN PLAINS MAY
BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL. BATCHES OF RAIN
AND EMBEDDED STORMS MAY LAST WELL INTO THE OVERNIGHT HOURS. STORMS
ARE EXPECTED TO THEN REDEVELOP ON SATURDAY AFTERNOON AND EVENING
AS THE LOW PRESSURE SYSTEM INCHES CLOSER TO NEW MEXICO. BY SUNDAY
AND MONDAY STORMS WILL BECOME MOST CONCENTRATED OVER THE NORTH
CENTRAL TO NORTHEASTERN PARTS OF NEW MEXICO. COOLER THAN AVERAGE
TEMPERATURES WILL LAST THROUGH MONDAY BEFORE A BUILDING RIDGE OF
HIGH PRESSURE ALLOWS FOR A WARMING TREND DURING THE REST OF NEXT
WEEK.

&&

...ACTIVE CONVECTIVE PATTERN TO CONTINUE THROUGH THE WEEKEND WITH
SEVERE WEATHER POTENTIAL IN THE EASTERN PLAINS...

.DISCUSSION...
AND SEEMS TO HAVE ALREADY SEEN ITS MINIMAL CENTRAL PRESSURE.
THUS...SOME GRADUAL FILLING IN OF THE LOW IS EXPECTED AS IT VERY
SLOWLY DRIFTS EAST NORTHEAST. NAM WAS PEGGING SOME IMPRESSIVE H3
DIVERGENCE OVER CENTRAL NM EARLY THIS AFTERNOON...LIKELY WHAT IS
DRIVING THE BULK OF CURRENT CONVECTION AS HEATING CONTINUES TO
DESTABILIZE THE ATMOSPHERE. THIS DIVERGENT AREA WILL TRANSITION TO
NORTH CENTRAL NM THIS EVENING WITH SOME BROADER/WEAKER DIVERGENCE
ALOFT AIDING THE EASTERN ZONES THIS EVENING WHEN FULL
DESTABILIZATION HAS BEEN REACHED. FOR TONIGHT POP TRENDS ARE
ESSENTIALLY THE SAME AS PREVIOUS FORECAST PACKAGE...WITH MUCH OF
THE CENTRAL TO EASTERN ZONES STAYING ACTIVE OVERNIGHT. SEVERE
THREAT EAST OF THE CENTRAL MOUNTAINS WILL BE HIGHEST THROUGH
EVENING...TURNING MORE TOWARD AN ELEVATED OR NON-SURFACE-BASED
MODE THEREAFTER. THIS WILL ALSO LIKELY MORPH INTO A WIDESPREAD
STRATIFORM EVENT TOWARD EARLY SATURDAY MORNING...DEPENDENT ON ANY
LOBES OF VORTICITY GETTING SHED NORTHEASTWARD IN THE DIFFLUENT
FLOW.

NORTHERN AND EASTERN ZONES REMAIN BLANKETED IN LIKELY POPS FOR
SATURDAY AS THE LOW IS EXPECTED TO MOVE OVER THE WESTERN BORDER OF
NM. CONTINUED FETCH OF UPPER LEVEL FORCING WILL BE SPREAD OVER
THESE AREAS IN THE DIFFLUENT FLOW. THERE ARE SOME INDICATIONS THAT
THE DRY SLOT CURRENTLY SEEN ON WATER VAPOR IMAGERY WILL DIG ITS
WAY INTO SOUTH CENTRAL AND EASTERN NM. THE GFS IS MOST AGGRESSIVE
WITH THIS DRY PUNCH...BUT IS SOMEWHAT OF AN OUTLIER. FOR NOW HAVE
KEPT HEALTHY DEWPOINTS INTACT OVER THE EAST CENTRAL TO
SOUTHEASTERN PLAINS WITH SOME DRYING IN LOWER RIO GRANDE VALLEY.
THIS SHOULD STILL BE SUFFICIENT BOUNDARY LAYER MOISTURE FOR
WIDESPREAD CONVECTIVE ACTIVITY IN THE EAST...BUT A LATE INITIATION
TIME MIGHT BE IN ORDER DEPENDING ON TONIGHT'S ACTIVITY. SEVERE
THREAT WILL STILL BE INTACT IN THE EAST WITH EVEN BETTER MID
LEVEL FLOW ADDING TO BULK SHEAR PARAMETERS...AND IF A SHARP
INTERFACE DOES DEVELOP ALONG THE MID LEVEL DRY SLOT...THIS COULD
ENHANCE SEVERE DISCRETE STORMS.

INTO SUNDAY THE FORECAST MODELS ARE NOW INDICATING A MORE WOBBLY
PATH AND SLOWER TRACK TO THE UPPER LOW. RATHER THAN CONTINUING
EAST NORTHEAST IT SEEMS AS THOUGH ELONGATING AND PINWHEELING
LOBES OF VORTICITY ARE ADDING SOME ANGULAR MOMENTUM AND STEERING
THE LOW A BIT MORE NORTH...JUST EAST OF THE FOUR CORNERS. THIS
SHOULD KEEP THINGS FAIRLY ACTIVE OVER THE NORTHERN TIER OF NM WITH
STILL SOME POTENTIAL FOR SCATTERED SEVERE ACTIVITY IN THE EAST.
TEMPERATURES WILL REMAIN COOLER THAN AVERAGE WITH BOUNDARY LAYER
MOISTURE EVEN RECOVERING A BIT IN SOME CENTRAL ZONES.

BY MONDAY THE LOW RESUMES ITS EASTWARD
PROGRESSION...HOWEVER...BEING CUT OFF AND DISPLACED FROM THE POLAR
JET THERE MAY BE SOME POTENTIAL FOR IT TO MOVE SLOWER THAN
CURRENTLY PROGNOSES INDICATE. HAVE INCREASED POPS MORE FOR
MONDAY...INCLUDING THE CENTRAL MOUNTAIN CHAIN. BY TUESDAY AN UPPER
LEVEL RIDGE WILL SHOW SIGNS OF CLOSING IN CLOSER TO THE STATE.
THIS WILL LET TEMPERATURES REBOUND CLOSER TO NORMAL WITH A DRASTIC
DECREASE IN PRECIPITATION...BUT SUFFICIENT MOISTURE FOR RECYCLING
WILL STILL YIELD A FEW STORMS. TOWARD THE END OF NEXT WEEK THERE
WILL BE POTENTIAL FOR ANOTHER SURGE OF GULF MOISTURE COMING INTO
THE EAST...A SCENARIO THAT THE GFS IS MUCH MORE ENTHUSED ABOUT
COMPARED TO ITS EUROPEAN COUNTERPART.

52

&&

.FIRE WEATHER...
CURRENT SATELLITE DATA SHOWS AN UPPER LEVEL STORM SYSTEM OVER SW
ARIZONA HELPING IGNITE SHOWERS AND THUNDERSTORMS ACROSS MUCH OF
WESTERN AND CENTRAL NEW MEXICO THIS AFTERNOON. THE STORM SYSTEM
WILL CONTINUE PRODUCING ACTIVE CONVECTIVE WEATHER THROUGH MEMORIAL
DAY WEEKEND. THIS SHOULD MAKE FOR A RELATIVELY QUIET FIRE WEATHER
PERIOD.

A DEVELOPING DRY SLOT WILL BEGIN SHIFTING THE ONGOING SHOWERS AND
THUNDERSTORMS TO THE EASTERN PLAINS TONIGHT...LEAVING CLEARER SKIES
AND LOWER DEWPOINTS OVER THE GILA MOUNTAINS. AS THE SHOWERS MOVE
ACROSS THE EASTERN PLAINS TONIGHT...SIGNIFICANT RAINFALL
ACCUMULATIONS ARE EXPECTED...WHICH SHOULD HELP IMPROVE SOIL
MOISTURE. OVERNIGHT RH RECOVERIES WILL BE GOOD TO EXCELLENT OVER
CENTRAL AND EASTERN NM AND FAIR OVER THE GILAS.

THE UPPER LEVEL STORM WILL BEGIN LIFTING NE SATURDAY...AND CENTER
NEAR THE FOUR CORNERS BY SUNDAY. MUCH OF NORTHERN AND CENTRAL NM
WILL SEE SHOWERS AND THUNDERSTORMS EACH DAY...WITH THE NORTHERN MTS
AND EASTERN PLAINS FAVORED SATURDAY AND THE NORTHERN MTS FAVORED
SUNDAY. A FEW DRY THUNDERSTORMS ARE POSSIBLE SATURDAY MORNING AS
THE DRY SLOT WORKS INTO SW NM...BUT THE MOISTURE DEFICIT SHOULD BE
SHORT LIVED. TEMPERATURES WILL TREND DOWN EACH DAY...BECOMING WELL
BELOW NORMAL BY SUNDAY. WITH GENERALLY WEAKER WINDS AND LOWERING
MIXING HEIGHTS...VENT RATES WILL TREND DOWN THROUGH SUNDAY...WITH NW
NM SEEING FAIR TO POOR VENT RATES AND GOOD VENT RATES MOST OTHER
AREAS.

RECENT MODEL TRENDS NOW INDICATE THAT THE STORM SYSTEM WILL DIVE
SE MONDAY...CENTERING OVER THE EASTERN PLAINS. BASED ON THE LARGE
SCALE PATTERNS...IT IS EXPECTED THAT THIS TREND IS LIKELY TO OCCUR.
THIS WILL TRANSLATE TO MORE WIDESPREAD SHOWER AND THUNDERSTORM
ACTIVITY  ON MEMORIAL DAY THAN YESTERDAYS FORECAST PACKAGE.  THE
NORTHERN MTS AND EASTERN PLAINS WILL REMAIN THE FAVORED AREAS...BUT
HIGHER PRECIP CHANCES EXIST WEST TO THE CONTINENTAL DIVIDE.
TEMPERATURES WILL BEGIN REBOUNDING MONDAY...THOUGH REMAINING BELOW
NORMAL. OVERNIGHT RH RECOVERIES WILL ALSO START TO TREND
DOWN...BECOMING FAIR WEST OF THE CENTRAL MOUNTAINS AND GOOD TO
EXCELLENT EAST.

A RIDGE WILL BUILD INTO THE AREA TUESDAY AS THE STORM SYSTEM EXITS
EAST. MOISTURE SHOULD REMAIN TRAPPED UNDER THE RIDGE...AND COMBINED
WITH TEMPERATURES ABOVE NORMAL...ADDITIONAL SHOWERS AND
THUNDERSTORMS WILL INITIALLY DEVELOP OVER THE NORTHERN MOUNTAINS MID
WEEK...AND SPREAD TO THE EASTERN PLAINS BY THE LATE WEEK PERIOD.
OTHERWISE...EXPECT INCREASING HIGH TEMPS AREA WIDE AND DECREASING
MIN AND MAX RH VALUES FOR ALL BUT THE FAR EASTERN PLAINS.

24

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&
Hazardous weather outlook, May 23, 5:38 AM MDT, 13 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
538 AM MDT FRI MAY 23 2014

NMZ501>540-241200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
538 AM MDT FRI MAY 23 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND
EVENING EAST OF THE CENTRAL MOUNTAIN CHAIN. THE GREATEST RISK
FOR LARGE HAIL AND DAMAGING WINDS WILL BE ACROSS EASTERN
LINCOLN...CHAVES...ROOSEVELT...DE BACA...CURRY...SOUTHERN QUAY
AND SOUTHERN GUADALUPE COUNTIES. SOME THUNDERSTORMS EAST OF THE
CENTRAL MOUNTAIN CHAIN WILL ALSO BE CAPABLE OF PRODUCING HEAVY
RAIN THIS AFTERNOON AND EVENING. MINOR FLOODING AND LOCALIZED
FLASH FLOODING WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

STRONG TO SEVERE THUNDERSTORMS WILL AGAIN BE POSSIBLE DURING THE
AFTERNOON AND EVENING SATURDAY AND SUNDAY EAST OF THE CENTRAL
MOUNTAIN CHAIN. THE GREATEST THREAT FOR LARGE HAIL AND DAMAGING
WINDS SHOULD BE EAST OF A LINE FROM ROY TO ROSWELL. SOME
THUNDERSTORMS EAST OF THE CENTRAL MOUNTAIN CHAIN WILL ALSO BE
CAPABLE OF PRODUCING HEAVY RAIN SATURDAY AFTERNOON. MINOR
FLOODING AND LOCALIZED FLASH FLOODING WILL BE POSSIBLE. DRIER AIR
MOVING IN FROM THE SOUTHWEST SHOULD LIMIT THE FLASH FLOOD THREAT
BY SUNDAY EVENING.

A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE DURING THE
AFTERNOON AND EVENING WEDNESDAY AND THURSDAY FROM THE EAST SLOPES
OF THE CENTRAL MOUNTAIN CHAIN EASTWARD. THE BEST CHANCE FOR SEVERE
WEATHER WILL BE ACROSS THE NORTHEAST AND FAR NORTHEAST HIGHLANDS
AND PLAINS.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED DURING THE AFTERNOON AND
EVENING TODAY THROUGH SUNDAY...THEN AGAIN WEDNESDAY AND
THURSDAY...ACROSS PORTIONS OF EASTERN NEW MEXICO DUE TO SEVERE
THUNDERSTORMS.

44

In the hours before

Special weather statement, May 23, 6:07 PM MDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
607 PM MDT FRI MAY 23 2014

NMZ522>524-240045-
CENTRAL HIGHLANDS-ESTANCIA VALLEY-SOUTH CENTRAL HIGHLANDS-
607 PM MDT FRI MAY 23 2014

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL TORRANCE COUNTY THROUGH
645 PM MDT...

AT 600 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES WEST OF CEDARVALE...OR ABOUT 17 MILES
WEST OF CORONA...MOVING NORTHEAST AT 25 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF CENTRAL
TORRANCE COUNTY.

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MDT
SATURDAY MORNING FOR SOUTHEASTERN NEW MEXICO.

&&

LAT...LON 3468 10588 3456 10554 3426 10586 3429 10599
TIME...MOT...LOC 0007Z 205DEG 23KT 3436 10587

SHY
Special weather statement, May 23, 6:09 PM MDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
609 PM MDT FRI MAY 23 2014

NMZ512-514-518-523-529-240100-
CENTRAL HIGHLANDS-NORTHEAST HIGHLANDS-SANTA FE METRO AREA-SOUTHERN
SANGRE DE CRISTOS ABOVE 9500 FEET-WEST SLOPES SANGRE DE CRISTO
MOUNTAINS-
609 PM MDT FRI MAY 23 2014

...SIGNIFICANT WEATHER ADVISORY FOR EXTREME SOUTHWESTERN MORA...
NORTHWESTERN SAN MIGUEL AND NORTHEASTERN SANTA FE COUNTIES THROUGH
700 PM MDT...

AT 606 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SANTA FE TO
GALISTEO...AND MOVING NORTHEAST AT 25 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS.

AREAS AFFECTED BY THESE STORMS INCLUDE...SANTA FE...LAMY...TESUQUE...
HYDE MEMORIAL STATE PARK...GLORIETA...ROWE...PECOS...TERERRO...UPPER
COLONIAS...CHUPADERO...BLACK CANYON CAMPGROUND...GLORIETA
CAMPGROUND...BIG TESUQUE CAMPGROUND...SANTA FE SKI AREA...ASPEN BASIN
CAMPGROUND...PECOS NATIONAL HISTORICAL PARK...MONASTERY LAKE...LISBOA
SPRINGS FISH HATCHERY...FIELD TRACT CAMPGROUND AND SOUTH SAN YSIDRO.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3599 10576 3555 10556 3550 10557 3548 10553
      3530 10545 3527 10595 3571 10615 3586 10594
      3585 10590 3589 10589
TIME...MOT...LOC 0009Z 246DEG 23KT 3567 10600 3540 10590

SHY
Special weather statement, May 23, 6:19 PM MDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
619 PM MDT FRI MAY 23 2014

NMZ523-533-240100-
CENTRAL HIGHLANDS-GUADALUPE COUNTY-
619 PM MDT FRI MAY 23 2014

...SIGNIFICANT WEATHER ADVISORY FOR EXTREME EASTERN TORRANCE AND
WESTERN GUADALUPE COUNTIES THROUGH 700 PM MDT...

AT 612 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 14 MILES NORTHEAST OF ENCINO...OR ABOUT 14 MILES
NORTH OF VAUGHN...MOVING NORTHEAST AT 25 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

AREAS AFFECTED BY THIS STORM INCLUDE...MILAGRO AND PINTADA.

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MDT
SATURDAY MORNING FOR SOUTHEASTERN NEW MEXICO.

&&

LAT...LON 3509 10519 3501 10487 3474 10526 3478 10539
TIME...MOT...LOC 0019Z 207DEG 22KT 3483 10526

SHY
Special weather statement, May 23, 6:46 PM MDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
646 PM MDT FRI MAY 23 2014

NMZ523-524-539-240130-
CENTRAL HIGHLANDS-EASTERN LINCOLN COUNTY-SOUTH CENTRAL HIGHLANDS-
646 PM MDT FRI MAY 23 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN LINCOLN AND SOUTHEASTERN
TORRANCE COUNTIES THROUGH 730 PM MDT...

AT 642 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 12 MILES SOUTHEAST OF CORONA...MOVING NORTHEAST
AT 15 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF EXTREME
SOUTHEASTERN TORRANCE AND NORTHERN LINCOLN COUNTIES.

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MDT
SATURDAY MORNING FOR SOUTHEASTERN NEW MEXICO.

&&

LAT...LON 3413 10553 3444 10547 3437 10531 3434 10531
      3435 10526 3425 10504 3406 10538
TIME...MOT...LOC 0046Z 209DEG 15KT 3417 10540

SHY
Special weather statement, May 23, 6:48 PM MDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
648 PM MDT FRI MAY 23 2014

NMZ529-532-533-240130-
EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-NORTHEAST HIGHLANDS-
648 PM MDT FRI MAY 23 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN SAN MIGUEL AND
NORTHWESTERN GUADALUPE COUNTIES THROUGH 730 PM MDT...

AT 642 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES SOUTH OF ANTON CHICO...OR ABOUT 27 MILES
NORTHWEST OF SANTA ROSA...MOVING NORTHEAST AT 15 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

AREAS AFFECTED BY THIS STORM INCLUDE...ANTON CHICO...DILIA AND
TECOLOTITO.

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MDT
SATURDAY MORNING FOR SOUTHEASTERN NEW MEXICO.

&&

LAT...LON 3542 10517 3519 10471 3502 10508 3510 10526
TIME...MOT...LOC 0048Z 213DEG 15KT 3512 10511

SHY
Special weather statement, May 23, 6:50 PM MDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
650 PM MDT FRI MAY 23 2014

NMZ523-240130-
CENTRAL HIGHLANDS-
650 PM MDT FRI MAY 23 2014

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN TORRANCE COUNTY THROUGH
730 PM MDT...

AT 642 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR CEDARVALE...OR ABOUT 11 MILES NORTH OF
CORONA...MOVING NORTHEAST AT 20 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

AREAS AFFECTED BY THIS STORM INCLUDE...DURAN.

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MDT
SATURDAY MORNING FOR SOUTHEASTERN NEW MEXICO.

&&

LAT...LON 3440 10577 3471 10570 3473 10569 3453 10531
      3444 10532 3433 10560 3433 10562
TIME...MOT...LOC 0050Z 215DEG 17KT 3443 10562

SHY

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 23, 6:07 PM MDTSpecial Weather StatementABQTorrance38 min
May 23, 6:09 PM MDTSpecial Weather StatementABQSanta Fe51 min
May 23, 6:16 PM MDTAreal Flood AdvisoryABQGuadalupe, San Miguel, Torrance119 min
May 23, 6:19 PM MDTSpecial Weather StatementABQGuadalupe41 min
May 23, 6:32 PM MDTSevere Thunderstorm WarningABQTorrance43 min
May 23, 6:43 PM MDTSevere Thunderstorm WarningABQGuadalupe47 min
May 23, 6:46 PM MDTSpecial Weather StatementABQ44 min
May 23, 6:48 PM MDTSpecial Weather StatementABQSan Miguel42 min
May 23, 6:50 PM MDTSpecial Weather StatementABQTorrance40 min
May 23, 6:59 PM MDTSpecial Weather StatementABQGuadalupe46 min
May 23, 7:02 PM MDTAreal Flood AdvisoryABQColfax, Union118 min
May 23, 7:19 PM MDTSevere Thunderstorm WarningABQGuadalupe, Torrance41 min
May 23, 7:25 PM MDTSpecial Weather StatementABQSan Miguel50 min
May 23, 7:34 PM MDTAreal Flood AdvisoryABQLincoln, Torrance116 min
May 23, 7:38 PM MDTSpecial Weather StatementABQSan Miguel52 min
May 23, 7:43 PM MDTSevere Thunderstorm WarningABQMora, San Miguel47 min
May 23, 7:47 PM MDTSpecial Weather StatementABQTorrance43 min
May 23, 8:14 PM MDTSevere Thunderstorm WarningABQGuadalupe, Lincoln, Socorro, Torrance46 min
May 23, 8:26 PM MDTAreal Flood AdvisoryABQMora, San Miguel2 hr
May 23, 8:29 PM MDTAreal Flood AdvisoryABQGuadalupe, San Miguel2 hr
May 23, 8:39 PM MDTSpecial Weather StatementABQHarding51 min
May 23, 9:02 PM MDTSpecial Weather StatementABQTorrance43 min
May 23, 9:32 PM MDTSpecial Weather StatementABQHarding43 min
May 23, 9:42 PM MDTAreal Flood AdvisoryABQHarding, Mora, San Miguel2 hr
May 23, 9:48 PM MDTSpecial Weather StatementABQGuadalupe42 min
May 23, 10:11 PM MDTSpecial Weather StatementABQSan Miguel49 min
May 23, 10:15 PM MDTAreal Flood AdvisoryABQGuadalupe, Quay, San Miguel2 hr
May 23, 10:31 PM MDTSpecial Weather StatementABQGuadalupe44 min
May 23, 11:04 PM MDTAreal Flood AdvisoryABQDe Baca, Guadalupe, Lincoln, Torrance116 min
May 23, 11:23 PM MDTSpecial Weather StatementABQGuadalupe52 min
May 23, 11:30 PM MDTSpecial Weather StatementABQChaves45 min
May 23, 11:35 PM MDTAreal Flood AdvisoryABQChaves, Lincoln115 min
May 23, 11:54 PM MDTSpecial Weather StatementABQ51 min
May 24, 12:36 AM MDTSpecial Weather StatementABQChaves24 min
May 24, 12:44 AM MDTSpecial Weather StatementABQChaves31 min
May 24, 12:55 AM MDTSevere Thunderstorm WarningABQChaves50 min
May 24, 1:16 AM MDTSpecial Weather StatementABQDe Baca29 min
May 24, 1:36 AM MDTSpecial Weather StatementABQChaves24 min
May 24, 1:44 AM MDTSpecial Weather StatementABQChaves31 min
May 24, 2:01 AM MDTAreal Flood AdvisoryABQChaves59 min
May 24, 2:12 AM MDTAreal Flood AdvisoryABQChaves, De Baca, Roosevelt2 hr
May 24, 2:18 AM MDTSevere Thunderstorm WarningABQChaves, Curry, Roosevelt42 min
May 24, 2:47 AM MDTSpecial Weather StatementABQChaves28 min
May 24, 2:54 AM MDTSevere Thunderstorm WarningABQChaves51 min
May 24, 3:06 AM MDTSpecial Weather StatementABQRoosevelt24 min
May 24, 3:27 AM MDTAreal Flood AdvisoryABQChaves2 hr
May 24, 3:31 AM MDTAreal Flood AdvisoryABQRoosevelt119 min
May 24, 3:51 AM MDTFlash Flood WarningABQChaves3 hr
May 24, 4:11 AM MDTAreal Flood AdvisoryABQChaves, Roosevelt2 hr
May 24, 6:48 AM MDTAreal Flood AdvisoryABQChaves3 hr
May 24, 10:01 AM MDTSpecial Weather StatementABQSocorro29 min
May 24, 10:33 AM MDTSpecial Weather StatementABQSocorro27 min
May 24, 11:02 AM MDTSpecial Weather StatementABQSocorro28 min
May 24, 11:08 AM MDTSpecial Weather StatementABQSocorro37 min
May 24, 2:00 PM MDTSpecial Weather StatementABQTorrance30 min
May 24, 2:36 PM MDTSpecial Weather StatementABQLincoln24 min
May 24, 4:29 PM MDTSpecial Weather StatementABQLincoln31 min
May 24, 5:12 PM MDTSpecial Weather StatementABQLincoln33 min
May 24, 5:28 PM MDTTornado WarningABQChaves, Lincoln32 min

Nearby

Severe Thunderstorm Warnings in New Mexico, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.